Feb 7, 2007
Dr. Keith Henry:
Can HIV medications cause irreparable damage to the mitochondria, which in turn can lead to the developement of cancer in the lymphatic system?
| Response from Dr. Henry
HIV medications (particularly some of the nucleoside reverse transcriptase inhibitors-NRTIs- such as D4T or AZT) can cause mitochondrial dysfunction/damage that is reversible in the vast majority of cases. There has been no link to increased risk for cancer among patients receiving NRTIs. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Painful Urination After Handjob Worried I Have HIV
- Thrush After Giving A Bj Worried I Have HIV
- White Bumps On Penis After Touching Urine Worried I Have HIV
- Can You Have Sex While Being Treated For Std?
- How Do You Get Trichomoniasis Without Having A Sex Partner?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.